Alert archive / South Dakota / Wind Advisories in 2016

Wind Advisory 4, NWS Aberdeen, SD

March 30, 201610 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Mar 30, 2016, 2:28 PM CDT for 10 counties in South Dakota. It took effect at Mar 31, 2016, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2016, 2:28 PM CDT (19:28 UTC)
In effect from
Mar 31, 2016, 7:00 AM CDT
Expired
Mar 31, 2016, 7:06 PM CDT
In force
12 hr
Issued by
NWS Aberdeen, SD

Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 166 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

222 
WWUS73 KABR 301928
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
228 PM CDT WED MAR 30 2016

SDZ003-004-009-015-016-033>035-045-048-310400-
/O.NEW.KABR.WI.Y.0004.160331T1200Z-160401T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL...
GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC
228 PM CDT WED MAR 30 2016 /128 PM MDT WED MAR 30 2016/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 9 PM CDT
/8 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 9 PM
CDT /8 PM MDT/ THURSDAY. 

* TIMING...WINDS WILL INCREASE THURSDAY MORNING AND CONTINUE INTO
  THE EARLY EVENING HOURS.

* WINDS...NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  45 MPH ARE EXPECTED.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
967 
WWUS73 KABR 310226
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
926 PM CDT WED MAR 30 2016

SDZ003-004-009-015-016-033>035-045-048-311100-
/O.CON.KABR.WI.Y.0004.160331T1200Z-160401T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL...
GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC
926 PM CDT WED MAR 30 2016 /826 PM MDT WED MAR 30 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
9 PM CDT /8 PM MDT/ THURSDAY...

* TIMING...WINDS WILL INCREASE THURSDAY MORNING AND CONTINUE 
  INTO THE EARLY EVENING HOURS. 

* WINDS...NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  45 MPH ARE EXPECTED. 

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TDK
371 
WWUS73 KABR 310852
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
352 AM CDT THU MAR 31 2016

SDZ003-004-009-015-016-033>035-045-048-311700-
/O.CON.KABR.WI.Y.0004.160331T1200Z-160401T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL...
GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC
352 AM CDT THU MAR 31 2016 /252 AM MDT THU MAR 31 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

* TIMING...WINDS WILL INCREASE BY MID MORNING AND CONTINUE INTO
  THE EARLY EVENING HOURS.

* WINDS...NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45
  MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
087 
WWUS73 KABR 311551
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1051 AM CDT THU MAR 31 2016

SDZ003-004-009-015-016-033>035-045-048-010000-
/O.CON.KABR.WI.Y.0004.000000T0000Z-160401T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL...
GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC
1051 AM CDT THU MAR 31 2016 /951 AM MDT THU MAR 31 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

* TIMING...STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING
  HOURS.

* WINDS...NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 
  MPH. 

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOHR
572 
WWUS73 KABR 010006
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
706 PM CDT THU MAR 31 2016

SDZ003-004-009-015-016-033>035-045-048-010115-
/O.CAN.KABR.WI.Y.0004.000000T0000Z-160401T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL...
GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC
706 PM CDT THU MAR 31 2016 /606 PM MDT THU MAR 31 2016/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. THE WIND WILL CONTINUE TO ABATE THROUGH THE EVENING THUS
THE ADVISORY HAS BEEN CANCELLED.  

$$
TDK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 30, 1:09 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 30, 1:09 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
109 PM CDT WED MAR 30 2016

.UPDATE...
ISSUED AT 107 PM CDT WED MAR 30 2016

18Z AVIATION DISCUSSION UPDATED BELOW.

UPDATE ISSUED AT 1143 AM CDT WED MAR 30 2016

A THIN LINE OF SHOWERS/DRIZZLE REMAINS FROM AROUND MIDLAND TO
SUMMIT. EXPECT THIS PRECIP TO CONTINUE TO SINK ACROSS THE SE HALF
OF THE CWA THROUGH THE DAYTIME HOURS. PLENTY OF CLEARING HAS BEEN
NOTED NW OF MOBRIDGE. THIS TREND WILL CONTINUE...ALTHOUGH SOME CU
COULD SNEAK IN PRIOR TO SUNSET. OTHERWISE WATCHING THE LARGE SWATH
OF CLOUDS OVER N MT THAT WILL BE IMPACTING OUR WX OVERNIGHT AND
INTO THURSDAY.

UPDATE ISSUED AT 621 AM CDT WED MAR 30 2016

SEE UPDATED AVIATION DISCUSSION BELOW.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY AFTERNOON)
ISSUED AT 402 AM CDT WED MAR 30 2016

A LARGE SECTION OF THE CWA HAS ACTUALLY REMAINED DRY OVERNIGHT AS
THE BULK OF THE PRECIP RIDES EAST-NORTHEAST ACROSS FAR SOUTHERN SD
AND INTO SOUTHEAST SD. FOR THIS CWA...HAVE SEEN LIGHT RAIN ALONG THE
ND BORDER MOST OF THE NIGHT WITH THE NEXT WAVE OF MOISTURE HAVING
MOVED INTO THE SOUTHEAST COUNTIES OVER THE PAST HOUR OR TWO. HI RES
MODELS CONTINUE TO BACK OFF A BIT ON AREAL COVERAGE OF PRECIP AND
QPF...SO HAVE ADJUSTED FORECAST ACCORDINGLY. IT STILL APPEARS BEST
CHANCES FOR RAINFALL WILL BE OVER THE EASTERN CWA DOWN THROUGH SOUTH
CENTRAL SD. IN FACT...NORTH CENTRAL SD WILL LIKELY REMAIN DRY
THROUGH MUCH OF THE DAY WITH DECREASING CLOUDS THROUGH THE DAY.
NUMERICAL GUIDANCE HAS COME IN A BIT HIGHER WITH TEMPS TODAY AND
FEEL THIS IS LEGIT...ESPECIALLY FOR THE NORTHWEST CWA AND HAVE
INCREASED HIGHS THERE. ELSEWHERE...GENERALLY A COUPLE DEGREE
INCREASE IN HIGHS GIVEN THERE IS NOT MUCH COLD AIR ADVECTION BEHIND
THIS WAVE AND ACTUALLY...WARM AIR ADVECTION ENSUES LATER THIS
AFTERNOON.

NEXT AREA OF LOW PRESSURE DROPS SOUTH ACROSS THE AREA LATE TONIGHT
AND THROUGH THE DAY THURSDAY. MODELS SEEM TO HAVE NUDGED THE BULK OF
PRECIP EASTWARD A TAD...PLACING IT FROM CENTRAL SD INTO THE JAMES
RIVER VALLEY. THERMAL PROFILES SUPPORT SNOW OVER THE WESTERN CWA
WITH SOME LIGHT ACCUMS QUITE POSSIBLE. A GOOD SHOT OF COLD AIR
ADVECTION FOLLOWS THIS SYSTEM FOR THURSDAY NIGHT WHICH WILL ALLOW
LOWS TO DROP INTO THE 20S. ON FRIDAY...STILL LOOKING AT A RATHER
COOL DAY ACROSS THE EAST...BUT WITH WARM AIR ADVECTION ALREADY
RAMPING UP OVER THE WESTERN CWA IN THE AFTERNOON...SHOULD BE ABLE TO
REACH THE 50S FOR HIGHS. DECIDED TO RAISE HIGHS A COUPLE DEGREES
OVER THE WESTERN COUNTIES ON FRIDAY BASED ON 925/850 MB TEMPS AND
GOOD WESTERLY MIXING WINDS.

.LONG TERM...(FRIDAY EVENING THROUGH TUESDAY)
ISSUED AT 402 AM CDT WED MAR 30 2016

THE EXTENDED PERIOD STARTS OFF WITH A CLIPPER LOW SLIDING FROM SOUTH
CENTRAL CANADA TO WISCONSIN FRIDAY NIGHT...POSSIBLY SKIRTING THE
NORTHEASTERN CWA. HIGH PRESSURE THEN TRACKS ACROSS THE REGION BEFORE
ANOTHER LOW PRESSURE SYSTEM SLIDES ACROSS THE NORTHERN PLAINS
SUNDAY...BRINGING A CHANCE OF PRECIPITATION TO MAINLY THE WESTERN
AND CENTRAL CWA SUNDAY NIGHT. THE REMAINDER OF THE PERIOD LOOKS TO
BE DRY...WITH ANOTHER STORM SYSTEM APPROACHING RIGHT AT THE VERY END
OF THE PERIOD. THE ECMWF IS CONSIDERABLY FASTER BRINGING THE SYSTEM
TO THE NORTHERN PLAINS THAN THE GFS...SO FOR NOW WILL LEAN TOWARD
THE GFS AND BANK ON PRECIPITATION NOT STARTING UNTIL AFTER THE
EXTENDED PERIOD ENDS.

TEMPERATURES WILL BE FAIRLY MILD THROUGH THE PERIOD...WITH HIGHS
RANGING FROM THE 40S EAST TO THE LOWER TO MID 60S WEST
FRIDAY...SATURDAY AND SUNDAY. JUST A HINT OF COOLER AIR WITH MORE
CLOUD COVER ON MONDAY...WITH HIGHS IN THE MID 40S TO MID 50S...THEN
WILL SEE FAIRLY STRONG WAA KICK IN AHEAD OF THE APPROACHING
LOW...WITH HIGHS FROM THE MID 50S EAST TO THE LOWER 70S SOUTHWEST ON
TUESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 107 PM CDT WED MAR 30 2016

A BAND OF LIGHT RAIN SHOWERS WILL AFFECT THE PIR AND ATY AREAS
THROUGH THE EARLY AFTERNOON BEFORE DROPPING SOUTH. ALSO...MVFR
CEILINGS WILL PUSH SOUTH THIS AFTERNOON AS HIGHER VFR MIXED LAYER CU
CLOUDS DEVELOP. THESE CLOUDS WILL THEN DISSIPATE THIS EVENING WITH
THE SUNSET AS MORE CLOUDS MOVE IN FROM THE NORTHWEST WITH THE NEXT
SHORT WAVE TROUGH. THE CEILINGS WILL THEN LOWER WITH THIS TROUGH
THROUGH THE NIGHT AND THURSDAY MORNING WITH LIGHT RAIN AND LIGHT
SNOW MOVING INTO THE REGION. THUS...EXPECT MVFR CEILINGS ALONG WITH
LIGHT RAIN/SNOW AFFECTING ALL LOCATIONS WITH VISIBILITIES POSSIBLY
BEING REDUCED TO 3 MILES OR LESS.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...MOHR
SHORT TERM...TMT
LONG TERM...PARKIN
AVIATION...MOHR
Hazardous weather outlook, Mar 30, 4:21 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
421 AM CDT WED MAR 30 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-310930-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
421 AM CDT WED MAR 30 2016 /321 AM MDT WED MAR 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TMT

Nearby

Wind Advisories in South Dakota, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.